Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Corpus Christi, TX

March 25, 20136 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 25, 2013, 5:08 AM CDT for 6 counties in Texas. It took effect at Mar 25, 2013, 11:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 5:08 AM CDT (10:08 UTC)
In effect from
Mar 25, 2013, 11:00 AM CDT
Expired
Mar 25, 2013, 4:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3816 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS84 KCRP 251008
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
508 AM CDT MON MAR 25 2013

...RED FLAG WARNING IN EFFECT TODAY FOR THE COASTAL BEND...

.A SECOND SURGE OF HIGH PRESSURE WILL BRING GUSTY WINDS THROUGH
THE LATE MORNING HOURS. THESE STRONG WINDS WILL COMBINE WITH A DRY
AIR MASS LEADING TO CRITICAL FIRE WEATHER DANGER ALONG THE COASTAL
COUNTIES. WINDS SHOULD DIMINISH THIS AFTERNOON ENDING THE THREAT.

TXZ242>247-251800-
/O.NEW.KCRP.FW.W.0013.130325T1600Z-130325T2100Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
508 AM CDT MON MAR 25 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR
THE COASTAL BEND COUNTIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON. 

* AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO...ARANSAS... 
  REFUGIO...CALHOUN. 

* TIMING...THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS.

* WIND...NORTHEAST WINDS 20 TO 25 MPH. WINDS WILL RELAX FROM NORTH
  TO SOUTH DURING THE AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT ALONG
  THE COASTAL LOCATIONS.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CB
1 follow-up statement
072 
WWUS84 KCRP 251629
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1129 AM CDT MON MAR 25 2013

...RED FLAG WARNING IN EFFECT TODAY FOR THE COASTAL BEND...

.A SECOND SURGE OF HIGH PRESSURE WILL BRING GUSTY NORTHEAST WINDS
THROUGH THE LATE MORNING INTO EARLY AFTERNOON HOURS. THESE STRONG
WINDS WILL COMBINE WITH A DRY AIR MASS LEADING TO CRITICAL FIRE
WEATHER DANGER ALONG THE COASTAL COUNTIES. WINDS SHOULD DIMINISH
THIS AFTERNOON ENDING THE THREAT.

TXZ242>247-252100-
/O.CON.KCRP.FW.W.0013.000000T0000Z-130325T2100Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1129 AM CDT MON MAR 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY
FOR THE COASTAL COUNTIES OF THE MIDDLE TEXAS COAST...

* AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO...ARANSAS... 
  REFUGIO...CALHOUN. 

* TIMING...THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS.

* WIND...NORTHEAST WINDS 20 TO 25 MPH. WINDS WILL RELAX FROM
  NORTH TO SOUTH DURING THE AFTERNOON. 

* HUMIDITY...RELATIVE HUMIDITY VALUES FROM 20 TO 30 PERCENT 
  ALONG THE COASTAL LOCATIONS. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TMT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:52 AM CDT, 16 minutes earlier.

Area forecast discussion, Mar 25, 4:52 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT MON MAR 25 2013

.SHORT TERM (TODAY THROUGH TUESDAY)...A MUCH COOLER AIR MASS AND
MOSTLY CLEAR SKIES WILL EXIST OVER THE REGION TODAY DUE TO
REINFORCING HIGH PRESSURE. THIS WILL ALSO ALLOW FOR WINDS TO
INCREASE TO BREEZY CONDITIONS. THE STRONGER OF THE WINDS IS
EXPECTED TO REMAIN MAINLY ALONG THE COASTAL LOCATIONS. DUE TO
THIS...A RED FLAG WARNING IS IN EFFECT FOR THE COASTAL
COUNTIES...WITH ELEVATED FIRE DANGER CONDITIONS ELSEWHERE. THE
MAIN QUESTION FOR TONIGHT IS WHETHER OR NOT FREEZE WARNING WILL BE
NEEDED. WITH THE RIDGE AXIS ANCHORED INTO SOUTH TEXAS...WILL
DEFINITELY SEE TEMPERATURES DROP...WITH THE COOLEST OF
TEMPERATURES ACROSS THE VICTORIA CROSSROADS REGION. AM THINKING
TEMPS WILL REACH THE FREEZING MARK BUT ONLY FOR A BRIEF PERIOD OF
TIME LATE TONIGHT AS MODELS KEEP THE WINDS UP THROUGH THE NIGHT.
WILL ALLOW THE DAY SHIFT TO EVALUATE FURTHER. SURFACE HIGH OVER
THE AREA WILL QUICKLY SHIFT TO THE EAST ON TUESDAY ALLOW FOR
RETURN FLOW WITH WARMING TEMPERATURES.

&&

.MARINE...SMALL CRAFT ADVISORIES WILL CONTINUE TODAY AS A SECOND
SURGE OF HIGH PRESSURE ENTERS THE REGION. WINDS WILL RELAX INTO
THE AFTERNOON...WITH SEAS DIMINISHING AS WELL. SMALL CRAFT SHOULD
EXERCISE CAUTION AFTERWORDS THROUGH TUESDAY.

&&

.FIRE WEATHER...BREEZY CONDITIONS WILL DEVELOP TODAY AS A SECOND
SURGE OF HIGH PRESSURE ENTERS THE REGION. WITH A DRY AIR MASS IN
PLACE...RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP MAINLY ALONG
THE COASTAL COUNTIES. THE STRONGER WINDS SHOULD EXIST THROUGH THE
LATE MORNING HOURS BEFORE DIMINISHING INTO THE AFTERNOON.
ELSEWHERE...ELEVATED FIRE DANGER CONDITIONS WILL EXIST.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...MOISTURE GRADUALLY
RETURNS TO SOUTH TEXAS...WITH ADEQUATE MOISTURE BY THE END OF THE
WEEK FOR SOME POSSIBLE CONVECTION. HOWEVER...MAIN ISSUE IS
FOCUS/TRIGGER. AS MOISTURE INCREASES...CAP WEAKENS...SO MAYBE A
POTENTIAL FOR ISOLATED ACTIVITY FRIDAY BUT BEST SHOT APPEARS TO BE
LATE FRIDAY NIGHT/SATURDAY WITH APPROACH OF UPPER JET AND CONVECTION
DEVELOPING OVER THE MOUNTAINS OF MEXICO FRIDAY NIGHT AND MOVING EAST
OVERNIGHT AND SATURDAY AS THE BEST DYNAMICS WITH JET APPROACH.
THUS...RAIN FORECAST IS AS FOLLOWS...NO RAIN MENTIONED FOR THURSDAY
(COULD BE A FEW SPRINKLES BUT MEASURABLE RAIN IS TOO LOW TO
MENTION). COULD HAVE A FEW SHOWERS/THUNDER OVER THE GULFMEX
OVERNIGHT THURSDAY NIGHT WITH ACTIVITY MOVING INLAND FRIDAY
MORNING...BUT THEN WINDS KICK UP DURING THE AFTERNOON AND THINK
ACTIVITY FOR AIR MASS THUNDERSTORMS WILL BE INHIBITED BY THESE
WINDS. JET APPROACHES LATE FRIDAY NIGHT AND MAINLY IMPACTS AREA ON
SATURDAY...WILL GO WITH CHANCE POPS FOR SATURDAY. PREVIOUS ECMWF
(12Z RUN) WAS HINTING AT AN MCS OVERNIGHT FRIDAY NIGHT MOVING EAST
ON SATURDAY (AT LEAST BASED ON ITS POP GRIDS). NEW 00Z RUN IS
BACKING OFF ON THIS...GOING MORE NOW LIKE LATE SATURDAY AND SATURDAY
NIGHT. FOR NOW...WILL GO MORE TOWARD THE 25-00Z GFS/24-12Z ECMWF
SOLUTION AND GO WITH 20 POPS FRIDAY NIGHT EAST AND WEST (10 POPS
CENTRAL LOCATIONS) AND 30 POPS ALL AREAS ON SATURDAY. FOR THE MOST
PART...WILL MAINTAIN 20 POPS FOR SUNDAY MOST AREAS WITH ADEQUATE
MOISTURE AND WEAK CAP. ECMWF ALSO TRYING TO BRING A BOUNDARY DOWN ON
SUNDAY...DO NOT BELIEVE THIS SOLUTION JUST YET WITH UPPER LEVEL
PATTERN FORECAST TO BE WHAT IT IS SO WILL FOLLOW THE GFS A BIT
CLOSER. OTHERWISE...JUST A FEW MINOR CHANGES TO PREVIOUS FORECAST.
GENERALLY WARMING TREND THROUGH THE WEEK (MAINLY MINIMUM
TEMPERATURES)...THEN TEMPERATURE MODIFICATION TAPERS OFF WITH MORE
CLOUDS AROUND TOWARD THE WEEKEND. SUSTAINED ONSHORE FLOW WILL BRING
THE MOISTURE BACK AND GENERALLY KEEP IT AROUND THROUGH THE
EXTENDED...AS LONG AS ECMWF IS NOT CORRECT AND NO FROPA IS OBSERVED
ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    67  39  68  49  73  /   0   0   0   0  10
VICTORIA          64  32  66  39  72  /   0   0   0   0  10
LAREDO            71  44  71  53  76  /   0   0   0  10  10
ALICE             67  39  70  46  75  /   0   0   0   0  10
ROCKPORT          66  43  66  52  73  /   0   0   0   0  10
COTULLA           67  35  70  47  74  /   0   0   0   0  10
KINGSVILLE        67  38  69  46  72  /   0   0   0  10  10
NAVY CORPUS       65  47  67  55  71  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...CALHOUN...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

&&

CB/85...SHORT TERM
GW/86...LONG TERM

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.